A word of warning to those of you on antidepressants. When you decide to come off do it very very slowly! Especially if your on one with a short half life (venlafaxine, Paroxetine). |
I spent a month tapering from 75mg Effexor (venlafaxine). I had some withdrawal symptoms but these were manageable for a few weeks until I suddenly had absolutely unbearable anxiety, worse than anything I had felt before. I went back on about two months ago and I'm finally feeling a lot better, but I wouldn't wish those two months on anyone.
I've since discovered that I'm not alone in this experience. It's common for people to suffer serious withdrawal even after tapering over a month. The safest way to do it is to drop by 10% of the current dose every 3-6 weeks. Obviously takes a very long time, but it allows you to still function while doing it.
Also, for anxiety I fully recommend a book by Claire Weekes "Hope and Help for Your Nerves". I wish someone had given this to me years ago it is that good! She's not some self-help guru quack, rather she trained as a scientist before becoming a GP, and even won an MBE for her work in treating anxiety. I realise this is a thread for depression but the two often come hand and hand, and she does cover depression a little.
Edited by wblastyn at 20:34:26 05-04-2012
#8574480, By wblastyn Depression
wblastyn 30 posts
Seen 6 months ago
Registered 12 years ago